New York, 2020

Winter Storm in New York, February 6 to 7, 2020

February 6 to 7, 2020 · NWS BUF · 3 events in 3 counties and zones

Warmer air aloft resided over the area before the arrival of a system that bombed out as it moved into the Middle Atlantic states. Widespread freezing drizzle and freezing rain resided over the area until deeper lift from the deformation zone of this aforementioned system allowed for dynamic cooling to affect the column overhead from the Finger Lakes toward the areas east of Lake Ontario.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Warmer air aloft resided over the area before the arrival of a system that bombed out as it moved into the Middle Atlantic states. Widespread freezing drizzle and freezing rain resided over the area until deeper lift from the deformation zone of this aforementioned system allowed for dynamic cooling to affect the column overhead from the Finger Lakes toward the areas east of Lake Ontario. This allowed for a swath of heavy snow across the region, however upslope and lake enhanced snows in its wake weren't as impressive and largely over-forecast. Selected snow totals for the event include 13 inches in Redfield, 10.4 inches in Watertown, and 14.7 inches in Lowville. Amounts near or over one foot were common east of Lake Ontario.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 6, 6:35 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 6, 6:35 PM EST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
635 PM EST Thu Feb 6 2020

.SYNOPSIS...
A storm system will move northeast through eastern Pennsylvania
and strengthen as it moves further northeast into New England
Friday. This will result in areas of heavy snow immediately
south of Lake Ontario and east of Lake Ontario, with less
overall impacts for the remainder of Western New York. Some
light lake effect snow may continue southeast of the lakes
Saturday morning, but otherwise the weekend will be dry.

&&

.NEAR TERM /THROUGH FRIDAY/...
The 2nd of the two closely spaced storms is poised to move into
the region tonight, forced by the impressive longwave upper
level trough over the central CONUS. Continued cyclogenesis will
result in a deformation region that will pivot over at least a
portion of the region overnight and into Friday, resulting in
locally heavy snow.

While the first system has pushed east of the area, the
separation between the two is quickly eroding as impressive
right entrance region divergence is driving rapidly expanding
ascent across Ohio that is rapidly transitioning northeastward.
Additionally in this area, convective development is behind
enhanced. The thermal environment this will be transition into
over WNY is vastly different than over Ohio, however. The early
data from the 00z KBUF raob indicates a stubborn +3C nose at
around 800 hPa, and model soundings suggest this will persist
for 3-4 hours after the onset of precipitation. This will likely
yield a prolonged period of freezing rain and sleet over WNY
after the onset of precipitation in the next few hours. While
colder air does erode the warm tongue late this evening, this
will likely eat into snow accumulation potential going forward.

After the erosion of the warm tongue aloft, a deformation
region translates northward toward our region around a rapidly
deepening cyclone. This combined with lake enhancement S/SE of
Lake Ontario still indicates warning criteria snows from
Orleans County east into the Eastern Lake Ontario region, with a
long 24 or 24+ hr advisory for the remainder of WNY per
collaboration with surrounding offices. Could have issued a
warning SE of Lake Erie with some Lake enhancement there, but
decided this would be confusing and and not particularly more
impactful than the long advisory.

That said, most areas should experience an unpleasant Friday
morning commute as the storm ramps up, with 0.5" to 1.5"/hr
snow rates across the region. Some blowing snow will compound
the situation during this time period.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH MONDAY NIGHT/...
Friday night the coastal low will eject northeastward across the
Canadian Maritimes...while high pressure and drier air builds toward
our region from central Ontario. As this occurs the deeper synoptic-
scale moisture attendant to the coastal system will get stripped
away...which will allow combined lingering synoptic snows and lake
enhancement to transition over to pure lake snows east and southeast
of the lakes. While these should be weaker than what was experienced
over the preceding 24 hours...this activity may get a temporary
boost from the passage of a trailing secondary shortwave
overnight...and will probably still be enough to produce at least a
couple more inches of additional accumulation in the most favored
areas...especially when considering the increasingly colder nature
of our airmass. Otherwise it will be a cold night with lows ranging
from 10 to 15 south of Lake Ontario to around zero across the North
Country...where at least some partial clearing will develop.

On Saturday the aforementioned surface high will build directly
across our region...with attendant subsidence and drying gradually
bringing about the demise of the lake snows...but not before these
produce some minor additional accumulations of an inch or so.
Otherwise it will be a cold day...with well below average highs
ranging from the teens east of Lake Ontario to the lower to mid
20s elsewhere.

Saturday night and Sunday the surface high will slowly drift
eastward across New England and out to sea...while an elongated
surface wave and its attendant broad mid level trough pushes across
the Upper Great Lakes. For the most part the slowly departing ridge
should keep this 24 hour period dry...though cannot completely rule
out a few stray snow showers from a weak shortwave passing across
our region Saturday night and early Sunday...and again late
Sunday across extreme far western New York as the next system
approaches. Otherwise developing warm air advection in between the
departing ridge and approaching trough will allow temperatures to
rebound back to a little above average on Sunday...when highs should
climb back to the lower to mid 30s in most locations.

Sunday night and Monday the medium range guidance remains in good
agreement on tracking the aforementioned surface low eastward...
with this feature passing by a little to our north later Sunday
night and early Monday. During this time frame an influx of moisture
and lift attendant to this system should produce a fairly high
likelihood of precipitation across our region...with mainly snow
showers Sunday night giving way to more of an elevation-dependent
rain/snow shower mix on Monday as boundary layer temperatures climb
into the mid to upper 30s across the higher terrain...and to around
40 across the lower elevations.

Following the passage of this system...developing weak ridging should
then bring about a return to mainly dry weather to close out the
period Monday night...with lows settling back into the mid 20s in
most locations.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Moving on into the middle of next week...the models still seem to
suggest that a pair of weak systems (one in the northern stream and
one in the southern stream) may pass by to our north and south
between Tuesday and Wednesday. While the bulk of the moisture and
forcing from these features would tend to remain away from our
area...still cannot rule out some scattered rain and snow showers
across our region during this time frame...for which some chance
PoPs remain in place. Otherwise...temperatures should range from
near to a bit above average through Wednesday.

After that...the medium range guidance diverges radically for the
tail end of this period...with the various model packages exhibiting
solutions ranging from a significant cold air outbreak (in the GFS)
to the arrival of a much milder southern-stream system (in the
ECMWF). With such a wide range of possibilities...forecast
confidence in this time frame is extremely low...and as such have
hedged toward a blended solution weighted more toward the latter
idea...which has been more of the norm for this winter.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
IFR conditions are already present at almost all sites with
freezing drizzle prevalent in many areas as well. As the next
system advances northeastward, freezing rain and sleet will
again resume with a trend toward snow hour by hour as colder air
aloft moves in from the northwest to southeast through the
nighttime. With cooling temperatures, some blowing and drifting
of snow will be possible on Friday immediately south of Lake
Ontario, with IFR conditions continuing until late in the day,
when snow gradually starts to lighten up.

Outlook...

Friday...IFR in widespread snow. Significant impacts will be
possible...especially at KROC and KART.
Saturday...A chance of snow showers and local IFR southeast of
the lakes, otherwise mainly VFR.
Sunday...Mainly VFR.
Monday...Occasional snow/rain showers with restrictions.
Tuesday...Areas of MVFR, otherwise VFR.

&&

.MARINE...
Low pressure will move northeast through eastern PA and into New
England on Friday. This will result in NE winds becoming NW with
time with associated headlines. As the low pulls out to the
northeast, high pressure will begin to build east over the lake
resulting in diminishing winds over the weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Warning until 6 AM EST Saturday for NYZ002>008.
     Winter Weather Advisory until 6 PM EST Friday for NYZ001-
     010>014-021.
     Winter Weather Advisory until 6 AM EST Saturday for NYZ019-020-
     085.
MARINE...Small Craft Advisory from 10 PM this evening to 1 AM EST
         Saturday for LEZ041.
         Small Craft Advisory until 1 AM EST Saturday for LEZ040.
         Small Craft Advisory until 10 PM EST Friday for
         LOZ030.
         Small Craft Advisory until 7 AM EST Saturday for LOZ042-
         043.
         Small Craft Advisory until 7 AM EST Saturday for LOZ044.

&&

SYNOPSIS...Zaff
NEAR TERM...Fries/Zaff
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...Fries/Zaff
MARINE...Zaff
Hazardous weather outlook, Feb 6, 6:00 PM EST, 2 hours before
Hazardous Weather Outlook
National Weather Service Buffalo NY
600 PM EST Thu Feb 6 2020

NYZ001-010>014-021-072300-
Niagara-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Allegany-
600 PM EST Thu Feb 6 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-020-085-072300-
Chautauqua-Cattaraugus-Southern Erie-
600 PM EST Thu Feb 6 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002>005-072300-
Orleans-Monroe-Wayne-Northern Cayuga-
600 PM EST Thu Feb 6 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-072300-
Oswego-Jefferson-Lewis-
600 PM EST Thu Feb 6 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-072300-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
600 PM EST Thu Feb 6 2020

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-072300-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
600 PM EST Thu Feb 6 2020

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Feb 6, 4:43 PM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     SNOW             PENFIELD                43.13N  77.48W
02/06/2020  M5.0 INCH        MONROE             NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF2000359

AR
Local storm report, Feb 6, 4:44 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EST THU FEB 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     SNOW             3 ESE ORCHARD PARK      42.75N  78.70W
02/06/2020  M5.0 INCH        ERIE               NY   BROADCAST MEDIA

0400 AM     SNOW             LIMA                    42.91N  77.61W
02/06/2020  M4.0 INCH        LIVINGSTON         NY   TRAINED SPOTTER

0400 AM     SNOW             1 NW CONSTABLEVILLE     43.58N  75.45W
02/06/2020  M3.5 INCH        LEWIS              NY   COCORAHS

            24-HOUR SNOWFALL.

0440 AM     SNOW             MARILLA                 42.84N  78.56W
02/06/2020  M4.5 INCH        ERIE               NY   TRAINED SPOTTER

0500 AM     SNOW             1 WNW FREDONIA          42.44N  79.35W
02/06/2020  M3.5 INCH        CHAUTAUQUA         NY   COCORAHS

            24-HOUR SNOWFALL.

0515 AM     SNOW             WNW CLYDE               43.08N  76.88W
02/06/2020  M3.7 INCH        WAYNE              NY   COCORAHS

            24-HOUR SNOWFALL.

0515 AM     SNOW             3 SSW REDFIELD          43.49N  75.84W
02/06/2020  M6.0 INCH        OSWEGO             NY   TRAINED SPOTTER

0530 AM     SNOW             PIKE                    42.56N  78.15W
02/06/2020  M4.5 INCH        WYOMING            NY   PUBLIC

0530 AM     FREEZING RAIN    PIKE                    42.56N  78.15W
02/06/2020  M0.00 INCH       WYOMING            NY   PUBLIC

            TRACE OF ICING...........

0534 AM     SNOW             HIGHMARKET              43.58N  75.52W
02/06/2020  M4.0 INCH        LEWIS              NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0539 AM     SNOW             PENFIELD                43.13N  77.48W
02/06/2020  M4.0 INCH        MONROE             NY   TRAINED SPOTTER

0600 AM     SNOW             1 E OSWEGO BEACH        43.45N  76.54W
02/06/2020  M3.6 INCH        OSWEGO             NY   CO-OP OBSERVER

0600 AM     SNOW             3 ENE HOLLAND           42.65N  78.49W
02/06/2020  M4.5 INCH        ERIE               NY   PUBLIC

0600 AM     SNOW             ALDEN                   42.90N  78.49W
02/06/2020  M4.0 INCH        ERIE               NY   COCORAHS

0600 AM     SNOW             ATTICA 7SW              42.80N  78.39W
02/06/2020  M5.2 INCH        WYOMING            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0605 AM     SNOW             3 ESE MACEDON           43.05N  77.26W
02/06/2020  M4.3 INCH        WAYNE              NY   COCORAHS

            24-HOUR SNOWFALL.

0630 AM     SNOW             ENE EAST AURORA         42.77N  78.62W
02/06/2020  M4.4 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0644 AM     SNOW             4 E WILLIAMSVILLE       42.96N  78.67W
02/06/2020  M3.5 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0654 AM     SNOW             BUFFALO AIRPORT         42.93N  78.73W
02/06/2020  M3.7 INCH        ERIE               NY   NWS OFFICE

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 NE STAFFORD           43.00N  78.05W
02/06/2020  M4.7 INCH        GENESEE            NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             REDFIELD 8N             43.64N  75.88W
02/06/2020  M4.1 INCH        OSWEGO             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             OSCEOLA 1E              43.50N  75.71W
02/06/2020  M8.0 INCH        LEWIS              NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 W WYOMING             42.82N  78.15W
02/06/2020  M6.6 INCH        WYOMING            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 SSE SILVER CREEK      42.53N  79.16W
02/06/2020  M4.0 INCH        CHAUTAUQUA         NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 NE CHEEKTOWAGA        42.94N  78.72W
02/06/2020  M3.7 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             1 SSE EDEN              42.63N  78.89W
02/06/2020  M5.1 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 NW HAMBURG            42.76N  78.88W
02/06/2020  M4.0 INCH        ERIE               NY   COCORAHS

0700 AM     FREEZING RAIN    DUNKIRK AIRPORT         42.49N  79.28W
02/06/2020  M0.06 INCH       CHAUTAUQUA         NY   ASOS

0700 AM     SNOW             FULTON                  43.30N  76.39W
02/06/2020  M4.5 INCH        OSWEGO             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             GENEVA                  42.88N  77.03W
02/06/2020  M3.5 INCH        ONTARIO            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 SSW BLASDELL          42.78N  78.84W
02/06/2020  M4.5 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             PAVILION 2              42.87N  77.99W
02/06/2020  M3.9 INCH        GENESEE            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 WSW ELMA              42.81N  78.68W
02/06/2020  M4.2 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             MEXICO 2SW              43.44N  76.27W
02/06/2020  M4.7 INCH        OSWEGO             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 NNE EAST AURORA       42.81N  78.60W
02/06/2020  M5.2 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             SILVER SPRINGS 3N       42.71N  78.09W
02/06/2020  M4.0 INCH        WYOMING            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             WALES                   42.74N  78.59W
02/06/2020  M5.4 INCH        ERIE               NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             3 NE BOSTON             42.65N  78.70W
02/06/2020  M4.1 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 SW WALWORTH           43.12N  77.30W
02/06/2020  M5.3 INCH        WAYNE              NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             BENNETTS BRIDGE         43.53N  75.95W
02/06/2020  M5.0 INCH        OSWEGO             NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             WSW HAMBURG             42.72N  78.84W
02/06/2020  M5.0 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 W BUFFALO             42.89N  78.89W
02/06/2020  M4.0 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0715 AM     FREEZING RAIN    N JAMESTOWN             42.10N  79.24W
02/06/2020  M0.00 INCH       CHAUTAUQUA         NY   TRAINED SPOTTER

            TRACE OF ICING...........

0715 AM     SNOW             PENFIELD                43.13N  77.48W
02/06/2020  M5.0 INCH        MONROE             NY   SOCIAL MEDIA

0730 AM     SNOW             LE ROY 1E               42.97N  77.97W
02/06/2020  M5.1 INCH        GENESEE            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0730 AM     SNOW             PORTAGEVILLE 1W         42.58N  78.07W
02/06/2020  M3.7 INCH        WYOMING            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0730 AM     SNOW             2 NE BOSTON             42.65N  78.72W
02/06/2020  M3.5 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0730 AM     SNOW             4 SSE PITTSFORD         43.03N  77.49W
02/06/2020  M5.2 INCH        MONROE             NY   COCORAHS

            24-HOUR SNOWFALL.

0730 AM     SNOW             SILVER CREEK            42.54N  79.17W
02/06/2020  M4.1 INCH        CHAUTAUQUA         NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0745 AM     SNOW             2 NW ROCHESTER          43.19N  77.65W
02/06/2020  M4.0 INCH        MONROE             NY   TRAINED SPOTTER

0750 AM     SNOW             2 NW PALMYRA            43.08N  77.25W
02/06/2020  M4.8 INCH        WAYNE              NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     FREEZING RAIN    WELLSVILLE MUNICIPAL AI 42.11N  77.98W
02/06/2020  M0.06 INCH       ALLEGANY           NY   ASOS

0800 AM     SNOW             HONEOYE                 42.79N  77.51W
02/06/2020  M3.6 INCH        ONTARIO            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             2 SE GLENWOOD           42.60N  78.64W
02/06/2020  M4.5 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             LAKE VIEW 1NE           42.73N  78.92W
02/06/2020  M4.6 INCH        ERIE               NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             3 WSW BATAVIA           42.99N  78.25W
02/06/2020  M4.0 INCH        GENESEE            NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             MOUNT MORRIS 2W         42.73N  77.91W
02/06/2020  M4.0 INCH        LIVINGSTON         NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             3 S CANANDAIGUA         42.84N  77.28W
02/06/2020  M4.0 INCH        ONTARIO            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             W FULTON                43.32N  76.42W
02/06/2020  M3.5 INCH        OSWEGO             NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             NW SCOTTSVILLE          43.03N  77.76W
02/06/2020  M5.4 INCH        MONROE             NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             LAKESIDE                43.37N  78.27W
02/06/2020  M4.1 INCH        ORLEANS            NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0800 AM     SNOW             4 N CHURCHVILLE         43.15N  77.88W
02/06/2020  M4.0 INCH        MONROE             NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             SE MINETTO              43.40N  76.48W
02/06/2020  M5.2 INCH        OSWEGO             NY   COCORAHS

            24-HOUR SNOWFALL.

0800 AM     SNOW             2 ENE COLDEN            42.65N  78.61W
02/06/2020  M4.7 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0845 AM     FREEZING RAIN    PERRYSBURG              42.46N  79.00W
02/06/2020  M0.00 INCH       CATTARAUGUS        NY   CO-OP OBSERVER

            TRACE OF ICING...........

0850 AM     SNOW             5 S CANANDAIGUA         42.82N  77.29W
02/06/2020  M3.7 INCH        ONTARIO            NY   COCORAHS

            24-HOUR SNOWFALL.

0900 AM     FREEZING RAIN    BUFFALO AIRPORT         42.94N  78.74W
02/06/2020  M0.01 INCH       ERIE               NY   ASOS

0900 AM     FREEZING RAIN    ROCHESTER AIRPORT       43.12N  77.68W
02/06/2020  M0.00 INCH       MONROE             NY   ASOS

            TRACE OF ICING.............

0900 AM     SNOW             THERESA 4NW             44.28N  75.84W
02/06/2020  M4.0 INCH        JEFFERSON          NY   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0915 AM     SNOW             3 SSE EAST AURORA       42.73N  78.61W
02/06/2020  M4.8 INCH        ERIE               NY   COCORAHS

            24-HOUR SNOWFALL.

0932 AM     FREEZING RAIN    DANSVILLE MUNICIPAL AIR 42.57N  77.71W
02/06/2020  M0.10 INCH       LIVINGSTON         NY   ASOS

1000 AM     FREEZING RAIN    3 SSW REDFIELD          43.49N  75.84W
02/06/2020  M0.00 INCH       OSWEGO             NY   TRAINED SPOTTER

1030 AM     FREEZING RAIN    3 ESE ORCHARD PARK      42.75N  78.69W
02/06/2020  M0.10 INCH       ERIE               NY   BROADCAST MEDIA

            LAYER OF ICE ON CARS AND UNTREATED PAVED SURFACES.

1100 AM     SNOW             EAST BAY PARK           43.29N  76.90W
02/06/2020  M5.6 INCH        WAYNE              NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF2000288 BUF2000289 BUF2000290 BUF2000286 BUF2000291
BUF2000292 BUF2000293 BUF2000294 BUF2000312 BUF2000295 BUF2000287
BUF2000296 BUF2000297 BUF2000298 BUF2000345 BUF2000320 BUF2000299
BUF2000300 BUF2000301 BUF2000302 BUF2000303 BUF2000304 BUF2000305
BUF2000306 BUF2000307 BUF2000308 BUF2000309 BUF2000313 BUF2000321
BUF2000322 BUF2000323 BUF2000324 BUF2000325 BUF2000326 BUF2000327
BUF2000328 BUF2000329 BUF2000330 BUF2000331 BUF2000332 BUF2000333
BUF2000346 BUF2000314 BUF2000359 BUF2000310 BUF2000334 BUF2000335
BUF2000336 BUF2000337 BUF2000311 BUF2000338 BUF2000315 BUF2000339
BUF2000340 BUF2000341 BUF2000342 BUF2000343 BUF2000344 BUF2000347
BUF2000348 BUF2000349 BUF2000350 BUF2000351 BUF2000352 BUF2000316
BUF2000353 BUF2000317 BUF2000318 BUF2000354 BUF2000355 BUF2000319
BUF2000356 BUF2000357 BUF2000358

AR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, Oswego

When
February 6, 8:00 PM EST to February 7, 9:00 PM EST
Where
Oswego forecast zone
Reported by
COOP Observer
Coordinates
43.464, -76.209 (the zone’s center; the record gives no point)

Winter Storm, Jefferson

When
February 6, 8:00 PM EST to February 7, 4:00 PM EST
Where
Jefferson forecast zone
Reported by
Trained Spotter
Coordinates
43.999, -76.052 (the zone’s center; the record gives no point)

Winter Storm, Lewis

When
February 6, 8:00 PM EST to February 7, 4:00 PM EST
Where
Lewis forecast zone
Reported by
Trained Spotter
Coordinates
43.785, -75.449 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2020Every state in 2020This day in weather historyWarnings in New York, February 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877406, 877408, 877409.